MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETENE; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETENE; MESH, SURGICAL, POLYMERIC
Model Number UNKNOWN PARIETEX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Purulent Discharge (1812); Emotional Changes (1831); Fistula (1862); Foreign Body Reaction (1868); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Muscle Weakness/Atrophy (1967); Pain (1994); Scar Tissue (2060); Electrolyte Imbalance (2196); Hernia (2240); Ulcer (2274); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); Confusion/ Disorientation (2553); Ascites (2596); Fluid Discharge (2686); Fibrosis (3167); No Code Available (3191); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of left inguinal hernia.It was reported that after a procedure where this device was implanted, the patient experienced incarcerated left inguinal hernia, intermittent small-bowel obstruction due to adhesions, infected prosthetic mesh the abdominal wall; recurrence; pain; extensive enterolysis with enterectomy; fistula; serosal tears; multiple abscess; small bowel resection.After the original procedure additional surgeries were performed, including revision.
 
Additional Manufacturer Narrative
Additional information: b2, b5, d8, e1 (initial reporter: facility name, street 1, city, region, postal code), h6 (added patient and imf codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced mental pain, pain, impairment, loss of enjoyment of life, adhesions, recurrence, infection, fistula, serosal tears, abscess, enterectomy.Post-operative patient treatment included revision surgery, enterolysis, and small bowel resection.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced heavy growth bacteroides thetaiotaomicron, heavy growth klebsiella oxytoca, central fluid density, abnormal wbc, bun and creatinine, streptococcus intermedius, foreign body giant cell granulomatous reaction, fibrosing granulation tissue, focally ulcerated, draining fistulas, mucoid purulent drainage, hydrocele, ileus, transient confusion, malodororous yellow drainage, malodorous fibrinous exudate, blood-tinged drainage, non-healing wound, scarring, hematoma,wound drainage, small bowel obstruction, diastases recti, inflammation, enlarged prostate, mental pain, pain, impairment, loss of enjoyment of life, adhesions, recurrence, infection, fistula, serosal tears, and abscess.Post-operative patient treatment included lap lysis of adhesions, antibiotics, ct scan, antimicrobial dressing, repair of enterotomy, pain medication, pca pump, ng tube, supplemental oxygen, wound care, dressing changes, removal of sutures, mesh debridement, revision surgery, enterolysis, home health assistance, mesh removal, hernia repair with new mesh, home health, and small bowel resection.
 
Additional Manufacturer Narrative
H6 (patient codes, imf codes, updated ime e2402 to include "enlarged prostate, abnormal wbc and creatinine, hydrocele, ileus").Correction: d4 (model #, and catalog # updated to "unknown parietex", lot number updated to unknown).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: b5, b7, h6 (patient codes, imf codes, ime e2402: "enlarged prostate").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced wound drainage, small bowel obstruction, diastases recti, inflammation, enlarged prostate, mental pain, pain, impairment, loss of enjoyment of life, adhesions, recurrence, infection, fistula, serosal tears, abscess, enterectomy.Post-operative patient treatment included revision surgery, enterolysis, mesh removal, hernia repair with new mesh, home health, and small bowel resection.

Brand Name
PARIETENE
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key7586992
Report Number9615742-2018-01261
Device Sequence Number10799127
Product Code FTL
UDI-Device Identifier20884521214900
UDI-Public20884521214900
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN PARIETEX
Device Catalogue NumberUNKNOWN PARIETEX
Device Lot NumberSOI0519X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer11/23/2022
08/09/2023
08/16/2023
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date11/28/2022
08/11/2023
08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Disability;
Patient SexMale
Patient Weight91 KG
Patient RaceWhite